MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of an aneurysm for type ii endoleake after a stent-graft implantation, coiling embolization started at the peripheral blood vessel of the superior gluteal artery and the inferior gluteal artery.A 4mm x 6cm galaxy g3 xsft coil (glx120406, l10867) became unraveled when it was advancing in the lesion.The unraveled coil was removed from the patient and replaced with another same sized coil (glx120406).The procedure continued.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that there was no patient injury.The coil was inspected prior to use.There had been no blood flow restriction/reduction as a result of the event.Excessive force was not used at any time of the handling of the device.Section e1 - initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of an aneurysm for type ii endoleake after a stent-graft implantation, coiling embolization started at the peripheral blood vessel of the superior gluteal artery and the inferior gluteal artery.A 4mm x 6cm galaxy g3 xsft coil (glx120406, l10867) became unraveled when it was advancing in the lesion.The unraveled coil was removed from the patient and replaced with another same sized coil (glx120406).The procedure continued.Additional information received indicated that there was no patient injury.The coil was inspected prior to use.There had been no blood flow restriction/reduction as a result of the event.Excessive force was not used at any time of the handling of the device.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l10867 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - unraveled/stretched-during use¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The manufacturing record evaluation (mre) completed on 02-nov-2020 for the device involved was inadvertently omitted from the initial mdrs.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l10867 number, and no non-conformances related to the reported complaint condition were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10786014
Report Number3008114965-2020-00499
Device Sequence Number17177350
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Device Lot NumberL10867
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer11/02/2020
12/20/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date11/12/2020
12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1